Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itching, scaling, secretion of liquid in leg. Stopped treating with prednisone, condition worst. Permanent cure?

I have what I think is a severe case of psoriasis or eczema . It started several years ago on my hands. They swelled up and began to crack. this was very painfull. Over the next couple of years my condition would get better then much worse. I saw acouple of dermatoligists who would treat me with creams or steroid injections . I finally found a product called Psorasin which is a topical coal tar ointment which worked very well on my hands wrists and forearms, but lately my skin conditon has appeared on my legs. it includes itching, scaling and the secretion of a clear sticky liquid. I have a history of both food and animal allergies. My food allergies have also come and gone, ie...i used to eat eggs and throw them up withing a couple of hours when i was young, and now they are one of my favorite foods. similar situations with pork and milk. I also have Asthma and feel that these two conditions might be playing off of eachother as I was recently atmitted to my local ER for an asthma attack ( which hasn t happened in over 10 years) and treated with a high dose of prednisone and both my Asthma and psoriasis/eczemza symptons cleared up almost completely. I am now off of the prednisone and my skin condition on my knees, calves, ankles, and feet has come back even worse. what can I do to stop my suffering?
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
the flare up of psoriatic lesions after stopping the steroid is called "rebound effect". since all the lesions have come back with increased intensity, you need to make a fresh start . depending on the area and severity the treatment modality would be decided. if the area of involvement is not so widespread, you can start using topical formulations, ie. steroid creams along with coaltar preparation. keep on moisturizing your lesions well in between the medicated creams. try to avoid any stress and sun exposure will benefit you as well.
Answered: Thu, 8 Aug 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor